Need advice on Amioderone

Posted by thecrawf3 @thecrawf3, Jun 1, 2020

I was switched from Multaq to Amiodarone for my AFIB, I'm getting daily headaches, which I never suffered from, along with some other side effects. I've been on 200 Amiodarone for almost 2 months now, thinking of asking my doctor to switch me back. Does anyone have anything to share about their experience with Amiodarone? Especially getting off it? Thanks!

Interested in more discussions like this? Go to the Heart Rhythm Conditions group.

@thecrawf3 Hi and yes I was on it also for about 10 years. It worked great for many years but mine was for Ventricular Tachycardia and it did not have any side effects for many years but ultimately, it became toxic to me when my arrhythmias became frequent and I was on the IV type. It also damaged my thyroid and it had to be removed. So I would discus it with your doctor about side effects.
Have a Blessed day
Dana

REPLY
@danab

@thecrawf3 Hi and yes I was on it also for about 10 years. It worked great for many years but mine was for Ventricular Tachycardia and it did not have any side effects for many years but ultimately, it became toxic to me when my arrhythmias became frequent and I was on the IV type. It also damaged my thyroid and it had to be removed. So I would discus it with your doctor about side effects.
Have a Blessed day
Dana

Jump to this post

Thank you so much Dana, this helps a lot!

REPLY

Hi @thecrawf3 I was just checking to see how your making out? Did you have a chance to talk to your Doctor? Are you headaches getting any better?
Have a Blessed Day
Dana

REPLY
@danab

Hi @thecrawf3 I was just checking to see how your making out? Did you have a chance to talk to your Doctor? Are you headaches getting any better?
Have a Blessed Day
Dana

Jump to this post

Hi Dana, sorry for taking so long to respond. The headaches never got better, about 3 weeks ago I had a an AFIB episode that lasted 4 hours, I saw my doctor about a week later,and he agreed with me that it would be a good idea to get off the amioderone since it wasn't preventing the AFIB anyway, I've been off of it for a week now, and actually feel much better. I guess the next step for me will be ablation, I have an appointment in 3 months to discuss it. I would really rather not have an invasive procedure, to tell you the truth I'm praying for healing, I do believe in miracles, you seem to be a person of faith, please pray for me! Thank you so much for checking on me, and may God bless you!

REPLY

@thecrawf3 Yes I am and I will be Praying for a Great outcome. Hang in there and I'm here if you have any other concerns. I know how important it is to have others with similar issues.
God Bless you Also
Dana

REPLY
@thecrawf3

Hi Dana, sorry for taking so long to respond. The headaches never got better, about 3 weeks ago I had a an AFIB episode that lasted 4 hours, I saw my doctor about a week later,and he agreed with me that it would be a good idea to get off the amioderone since it wasn't preventing the AFIB anyway, I've been off of it for a week now, and actually feel much better. I guess the next step for me will be ablation, I have an appointment in 3 months to discuss it. I would really rather not have an invasive procedure, to tell you the truth I'm praying for healing, I do believe in miracles, you seem to be a person of faith, please pray for me! Thank you so much for checking on me, and may God bless you!

Jump to this post

To have an ablation after one 4 hour episode of afib is rushing it. There are other meds to try first. My husband has had afib several years, episodes can last 3-4 days and he now is going to explore an ablation.

REPLY
@tsch

To have an ablation after one 4 hour episode of afib is rushing it. There are other meds to try first. My husband has had afib several years, episodes can last 3-4 days and he now is going to explore an ablation.

Jump to this post

Hi tsch! Thank you for your comment! I've actually been dealing with this for several years also, I tried to manage it without meds, and would end up in the ER every few months, until last year, when I had the worst episode ever, water in my lungs and all, getting pumped with all kind of meds in the hospital for a very long night, until it finally abated in the morning. After that episode I finally agreed to go on Multaq, which worked great for a year, until last March, when I had another really bad one, which landed me in the hospital for 3 days, that's when they switched me to Amioderone, which I hated, but was willing to cope with the side effects if it worked, which it did for 3 months, until this last episode, this one was bearable, I just waited it out. My episodes don't usually last more than a night, 12 hours at the most, I cannot imagine your poor husband going 3-4 days. Blessings to both of you!

REPLY
@danab

@thecrawf3 Yes I am and I will be Praying for a Great outcome. Hang in there and I'm here if you have any other concerns. I know how important it is to have others with similar issues.
God Bless you Also
Dana

Jump to this post

Thanks Dana! If you don't mind my asking, what causes your AFIB? Mine is from HCM.

REPLY

I was just told on Friday that my pft showed restrictive lung disease. I don’t know what type yet but I’ve been taking Amiodarone for a heart rhythm problem since Feb 2021. The reason for the pft was to check lung function due to use of that drug.
I’m hoping that’s what it is, as Amiodarone damage is sometimes reversible with stopping the drug.
Any input on this? I’m scared and depressed. Also confused as the technician doing the test said I did very well.

REPLY
@kudzu

I was just told on Friday that my pft showed restrictive lung disease. I don’t know what type yet but I’ve been taking Amiodarone for a heart rhythm problem since Feb 2021. The reason for the pft was to check lung function due to use of that drug.
I’m hoping that’s what it is, as Amiodarone damage is sometimes reversible with stopping the drug.
Any input on this? I’m scared and depressed. Also confused as the technician doing the test said I did very well.

Jump to this post

Hello @kudzu. I am very sorry about your recent diagnosis. I wanted to get you connected with other members who may be able to provide you with some support so you will notice that I have moved your post into an existing discussion on Amioderone here: https://connect.mayoclinic.org/discussion/need-advice-on-amioderone/

Members such as @thecrawf3 @tsch and @rossboyd may be able to offer you some support.

When is your next follow up to learn more?

REPLY
@amandajro

Hello @kudzu. I am very sorry about your recent diagnosis. I wanted to get you connected with other members who may be able to provide you with some support so you will notice that I have moved your post into an existing discussion on Amioderone here: https://connect.mayoclinic.org/discussion/need-advice-on-amioderone/

Members such as @thecrawf3 @tsch and @rossboyd may be able to offer you some support.

When is your next follow up to learn more?

Jump to this post

I’m seeing the cardiologist this am. I will also try to talk to someone at the hospital to see what’s going on. I have anxiety/depression issues and I cannot wait for answers. All I can think about right now is that I may live only a couple of years and this may not be the case. I’ve been googling and it sounds like any type of restrictive lung disease is fatal.
I’m going to see someone at the pulmonology dept at Mayo in a couple of weeks.

REPLY
@danab

@thecrawf3 Hi and yes I was on it also for about 10 years. It worked great for many years but mine was for Ventricular Tachycardia and it did not have any side effects for many years but ultimately, it became toxic to me when my arrhythmias became frequent and I was on the IV type. It also damaged my thyroid and it had to be removed. So I would discus it with your doctor about side effects.
Have a Blessed day
Dana

Jump to this post

@danab What problems did you have with your thyroid. In Nov.2021 my TSH started to climb and was still high in April 2022. During this time is when I had the afib. The one and only time and nothing since that I know of. Did you ever take meds for your thyroid? This was discovered at rehab that my TSH was climbing up. Now the question is Thyroid or Afib and lots of side effects from heart meds, and no one seems to have an answer. I am tired of not knowing. The Cardio Drs. tell me to sort it out with PCP and he feels left out of the loop. So no solution found but thanks for all your sharing, It does help. KLH

REPLY
Please sign in or register to post a reply.
  Request Appointment